Tardive Dystonia Related with Aripiprazole
- Sunghwan Kim SeungYup Lee MinSeob Kim KyoungUk Lee
- Psychiatry Investigation
- 제14권 제3호
- 등재여부 : KCI등재
- 380 - 382 (3 pages)
Tardive dystonia is characterized by sustained, generally slow involuntary twisting movements. It is estimated to occur at a frequency of 1% to 4% among patients who are taking an antipsychotic agent. Unlike the first generation antipsychotics, the second generation antipsychotics are less likely to cause neuroleptic-induced movement disorder. For aripiprazole, only a few cases have been reported for tardive dystonia. We present a young male, who developed a severe tardive dystonia after taking aripiprazole for 5 years. The patient was admitted to for the treatment of both hisdystonic and psychotic symptoms. Olanzapine was administered instead of aripiprazole and while his psychotic symptoms improved, the dystonic symptoms were continued. Therefore, olanzapine was switched to clozapine while augmenting with benzodiazepine, anti-cholinergic, and ginko biloba to control his tardive dystonia. After 2 weeks of treatment, the dystonic movement decreased remarkably.